Pennsylvania, 2001

Tornado in Pennsylvania, June 22, 2001

June 22, 2001 · NWS CTP · 1 event in 1 county or zone

1 tornado, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before the first event at Jun 22, 11:40 AM EST, 4 hours 55 minutes earlier.

Area forecast discussion, Jun 22, 11:40 AM EST, 4 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1240 PM EDT FRI JUN 22 2001

RADAR LIT UP AND SHEAR ENVIRONMENT IN LWR SUSQ HAS ALREADY HELPED A
FEW STORMS GROW TO BE MARGINALLY SVR. DWPTS IN THE 50S NOW MAKING
THEIR WAY INTO PA FM WEST AND FINE-LINE ON WESTERN EDGE OF RDR
ECHOES PROBABLY DENOTES THE COLD FRONT.

TROUBLE LIES TO THE SW...WHERE IR AND REGIONAL RDRS SHOW A
DEVELOPING WAVE RIDING POLEWARD ALONG THE CD FNT. NEAR TERM GUID NOW
ALL AGREE THAT THIS WILL SERVE TO ENHANCE RAFL/FF POTENTIAL...ESP
ACROSS THE EASTERN 1/2 OF FA - NOT JUST THRU THE NIGHT...BUT ALSO
FOR MUCH OF SATURDAY AS WELL. AM CONSIDERING EXTENDING FFA FOR ERN
PORTION OF CWA INTO SATURDAY EVE. OTHERWISE...WL INCLUDE TIMING TO
CUT OFF SHRA IN WEST AFTER MIDNIGHT...AND LINGER THRU OR EVEN JUST
AFT NOONTIME IN CENTRAL COS. ERN PA...TIMING UNNECESSARY FOR
SAT...AS IT LOOKS LIKE AN ALL DAY LIKLIHOOD. SUNDAY DRIER THAN OTHER
DAYS.

XTNDD: MED RANGE GUIDANCE CONTINUES TO GO WITH CUT-OFF LOW UNDER
OTHERWISE WIDE/FLAT RIDGE AT 5H. TREND LAST TWO DAYS HAS BEEN TO
PUSH THE CUTOFF TO THE SOUTHWEST. CURR FCST IS HEADED THIS
WAY...WITH CHC SHRA EVERY DAY AND SLIGHTLY COOLER THAN NORMAL TEMPS.
A FURTHER RETROGRESSION WWD WOULD HAVE THE EFFECT OF ALLOWING US TO
GET WARMER/MILDER THAN CURR FCST...BUT KEEP THE CHC OF PCPN GOING.

.CTP...FLASH FLOOD WATCH...TONIGHT...ALL BUT FAR WESTERN COUNTIES.

DANGELO

In the hours before

Special weather statement, Jun 22, 2:05 PM EST, 2 hours 30 minutes before
PAZ028-036-050>053-056>059-063>066-222300-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
305 PM EDT FRI JUN 22 2001

...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 700 PM EDT FRIDAY
EVENING FOR THE FOLLOWING COUNTIES IN CENTRAL PENNSYLVANIA...

LEBANON...MONTOUR...NORTHUMBERLAND...JUNIATA...PERRY...FRANKLIN...
DAUPHIN...LANCASTER...CUMBERLAND...ADAMS...SCHUYLKILL...YORK...
COLUMBIA AND SNYDER.

LOCALLY SEVERE THUNDERSTORMS ARE OCCURRING OVER THE LOWER AND MIDDLE
SUSQUEHANNA VALLEY. AS A COLD FRONT APPROACHES FROM THE WEST THIS
EVENING...ADDITIONAL DEVELOPMENT OF STRONG TO SEVERE THUNDERSTORMS
ARE LIKELY. THESE STORMS ALSO HAVE THE HISTORY OF TORRENTIAL
DOWNPOURS.

A SEVERE THUNDERSTORM WATCH MEANS THAT SEVERE THUNDERSTORMS ARE
POSSIBLE IN AND CLOSE TO THE WATCH AREA...PRODUCING DAMAGING
WINDS..LARGE HAIL..AND FREQUENT LIGHTNING.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...
DESTRUCTIVE HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAIN FLOODS ROADS QUICKLY SO DONT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER MEDIA FOR FURTHER DETAILS
OR UPDATES.

ROGOWSKI/LAMBERT

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 tornado. Local standard time, as filed.

Tornado, Lancaster

When
June 22, 4:35 PM EST to 5:00 PM EST
Where
Lancaster County, White Horse
Rating
F0
Path length
0.2 mi
Path width
50 yd
Property damage
$5,000
Reported by
EMERGENCY MANAGER
Coordinates
40.033, -76.000

An F0 tornado touched down in the town of White Haven at 17:35. The tornado's damage was confined to trees and a cornfield.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2001Every state in 2001This day in weather historyThe tornado archive for Pennsylvania, 2001Warnings in Pennsylvania, June 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5253453.